Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 63, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 8, 1999, 1:13 AM CDT for Chippewa County, Renville County, Yellow Medicine County, Minnesota. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 1:13 AM CDT (06:13 UTC)
- Expired
- Jun 8, 1999, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Chippewa County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 149 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:15 AM CDT | Hail 0.75 | Sacred Heart, MN | |
| Jun 8, 2:05 AM CDT | Hail 0.75 | Renville, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WUUS1 KMSP 080616 RRA SVRMSP MNC023-129-173-080700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 113 AM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA EASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA WESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA * UNTIL 200 AM CDT * AT 113 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MONTEVIDEO TO 10 MILES SOUTHWEST OF GRANITE FALLS TO 15 MILES NORTHEAST OF MARSHALL..MOVING EAST AT 20 MPH. A WEATHER SPOTTER NEAR MONTEVIDEO REPORTED NICKEL SIZE HAIL. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GRANITE FALLS AND MONTEVIDEO LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:55 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 8:55 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 855 PM CDT MON JUN 7 1999 FORECAST CONCERN NEAR TERM...CHANCE FOR CONVECTION IN THE SOUTH. THUNDERSTORM COMPLEX OVER SOUTHEAST SOUTH DAKOTA MOVING A LITTLE NORTH OF EAST. EXPECT THIS MCS TO PROPAGATE EAST INTO SOUTHWEST MN PER FAVORED(300-850MB) THICKNESS AFTER MIDNIGHT AND INTO SOUTH CENTRAL MN LATE. WILL UP POPS A NOTCH IN THE SOUTHWEST...WITH SLIGHT CHANCE REMAINING IN THE FAR EAST. STRONG 850 THETA E ADV PATTERN DEVELOPING OVER THE SOUTHWEST BY 06Z AND INCREASING LOW LEVEL(850MB) JET SHOULD CONTINUE TO FEED INSTABILITY ALONG AND NORTH OF WARM FRONT. 18Z ETA DID SHOW GOOD 250MB DIVERGENCE PATTERN INTO EASTERN SODAK THIS EVENING(CURRENT COMPLEX) AND INTO SOUTHERN MN OVERNIGHT. REST OF FORECAST LEFT AS IS. .MSP...NONE DWE
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:02 AM CDT | Severe Thunderstorm Warning | MPX | Renville | 43 min |
| Jun 8, 12:26 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 34 min |
| Jun 8, 12:44 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 46 min |
| Jun 8, 12:55 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 50 min |
| Jun 8, 1:27 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 48 min |
| Jun 8, 1:55 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.